Alert archive / Virginia / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 145, NWS Wakefield, VA
NWS Wakefield, VA issued this severe thunderstorm warning at Jun 18, 2000, 2:44 PM EDT for Essex County, King and Queen County, Middlesex County, Virginia. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 18, 2000, 2:44 PM EDT (18:44 UTC)
- Expired
- Jun 18, 2000, 3:10 PM EDT
- In force
- 26 min
- Issued by
- NWS Wakefield, VA
- Area
- Whole counties
Counties Essex County, VA, King and Queen County, VA, Middlesex County, VA
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 18, 2:30 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Wallops Is Stn, VA (KWAL), launched 12:00Z, 6.7 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2265 J/kg
- Mixed-layer CIN
- -20 J/kg
- Mixed-layer LCL
- 584 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 73 m²/s²
- 0-3 km storm-relative helicity
- 59 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
735 WUUS51 KAKQ 181844 SVRAKQ VAC057-097-119-181910- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE WAKEFIELD VA 244 PM EDT SUN JUN 18 2000 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... ESSEX COUNTY IN EAST CENTRAL VIRGINIA KING AND QUEEN COUNTY IN EAST CENTRAL VIRGINIA MIDDLESEX COUNTY IN EASTERN VIRGINIA * UNTIL 310 PM EDT * AT 244 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 3 MILES NORTHWEST OF STEVENSVILLE...MOVING EAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR MILLERS TAVERN AND PAULS CROSSROADS AT 245 PM HOWERTONS AT 250 PM DUNNSVILLE AND UPRIGHT AT 255 PM CENTER CROSS AND DRAGONVILLE AT 300 PM LANEVIEW AND BOWLERS WHARF AT 305 PM JAMAICA AT 310 PM THE SEVERE THUNDERSTORM IS CAPABLE OF PRODUCING HAIL UP TO THE SIZE OF NICKELS. WINDS UP TO 60 MILES AN HOUR. $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 18, 1:43 PM EDT, 1 hour 1 minute earlier.
Area forecast discussion, Jun 18, 1:43 PM EDT, 1 hour 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WAKEFIELD VA 143 PM EDT SUN JUN 18 2000 WL BE SHRT WITH PSBL WTCH ON THE WAY. AMS PRIMED FOR CNVTV DVLPMNT THIS AFTN/EVE AS CDFNT FM NW SLOLY PRESSES SE TWD RGN. WK SFC PRES FALL OVR CNTRL NC XTNDG INTO SCNTRL VA. ALSO...AXIS OF DECENT LLVL MCOV INVOF LEE TROF ACRS WCNTRL VA XTNDG SW INTO NW NC. SFC BASED LI MAX AT -7/-8 ACRS HEART OF FA THE PAST CPL OF HRS. SCTD TSRAS DVLPG N ACRS CNTRL VA...RECEIVED REPORT OF 0.92 IN IN ABT 20 MIN OVR PTS OF GOOCHLAND CTY DURG PAST HR. VRY HVY RN TO ACCOMPANY ANY STMS NEXT FEW HRS (AND PSBLY THRU TNGT/MON) WITH PWS AVGG 2 IN. BEST WND FIELDS FOR SVR APR TO BE NNW AREAS OF FA...ALTHOUGH CERTAINLY PULSE SVR PSBL JUST ABT ANYWHR THRUT EVE. LO PRES SLIDES ACRS SRN PA TNGT...TO OFF NJ CST MON MORNING. CDFNT SLOLY SLIPS SSE ON MON...EVENTUALLY SHIFTING LLVL WNDS FM SW TO NNE...PROMOTING LWRG OF DWPTS. HWVR...WARY OF PROMOTING SGFNT DRYING/CLRG TREND ON MON WITH UPR FLO RMNG WSWLY AND SFC FNT NOT MAKING THRU UNTIL LT EVE. WL RAISE POPS ALL AREAS MON. REST OF FCST LUKS GUD...WHL THERE MAY BE A CHC FOR CNVTN WED/THU/FRI AFTN...WL NOT INCLD ATTM SINCE POPS APR NOT BETTER THAN CLIMO AS UPR LVL RDG SHIFTS ACRS RGN. HV COORDD WITH SPC...JUST WAITING FOR THE WTCH (SHUD THERE BE ONE). .AKQ...NONE. 25
In the hours before
Special weather statement, Jun 18, 10:59 AM EDT, 3 hours 45 minutes before
MDZ021>025-VAZ048-049-060>080-083-085-182230- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE WAKEFIELD, VA 1059 AM EDT SUN JUN 18 2000 ...THUNDERSTORMS CAPABLE OF STRONG OR DAMAGING WINDS AND LARGE HAIL POSSIBLE THIS AFTERNOON AND EVENING... A VERY WARM AND UNSTABLE AIRMASS COVERS THE MID ATLANTIC REGION...AND AS A COLD FRONT APPROACHES FROM THE NORTHWEST...THUNDERSTORMS ARE EXPECTED TO DEVELOP. THE THUNDERSTORMS WILL LIKELY WAIT UNTIL AFTER 2 PM...AND ANY THUNDERSTORM WILL BE CAPABLE OF PRODUCING VERY HEAVY RAIN...FREQUENT CLOUD TO GROUND LIGHTNING. ALSO...THE THREAT OF WIND GUSTS GREATER THAN 55 MPH AND LARGE HAIL WILL ALSO EXIST. AT THIS TIME...THE BEST LOCATIONS FOR SEVERE THUNDERSTORM DEVELOPMENT DURING THE LATE AFTERNOON AND EVENING HOURS WILL BE ALONG AND NORTHWEST OF A LINE FROM FARMVILLE TO NEAR RICHMOND AND HANOVER IN VIRGINIA...TO AROUND SALISBURY AND OCEAN CITY IN SOUTHEAST MARYLAND. ANYONE PLANNING OUTDOOR EVENTS NEEDS TO MAINTAIN A WATCH ON WEATHER CONDITIONS. STAY TUNED TO NOAA WEATHER RADIO...OR OTHER MEDIA OUTLETS...FOR UPDATES ON ANY SEVERE WEATHER POTENTIAL. 25
Special weather statement, Jun 18, 12:59 PM EDT, 1 hour 45 minutes before
MDZ021>024-NCZ012-VAZ048-049-060>094-099-100-182100- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE WAKEFIELD, VA 1259 PM EDT SUN JUN 18 2000 ...THUNDERSTORMS DEVELOPING ACROSS CENTRAL AND WESTERN VIRGINIA EARLY THIS AFTERNOON... A VERY WARM AND UNSTABLE AIRMASS COVERS THE MID ATLANTIC REGION...AND AS A COLD FRONT APPROACHES FROM THE NORTHWEST...THUNDERSTORMS WILL DEVELOP. WIDELY SCATTERED THUNDERSTORMS WERE DEVELOPING ACROSS WESTERN AND CENTRAL VIRGINIA EARLY THIS AFTERNOON...AND ARE EXPECTED TO INCREASE IN COVERAGE THROUGH THE MID AND LATE AFTERNOON HOURS. ANY THUNDERSTORM WILL BE CAPABLE OF PRODUCING VERY HEAVY RAIN...FREQUENT CLOUD TO GROUND LIGHTNING. ALSO...THE THREAT OF WIND GUSTS GREATER THAN 55 MPH AND LARGE HAIL WILL ALSO EXIST. AT THIS TIME...THE BEST LOCATIONS FOR SEVERE THUNDERSTORM DEVELOPMENT WILL BE ALONG AND NORTHWEST OF A SOUTH HILL TO NEAR PETERSBURG...RICHMOND AND HANOVER AREAS IN VIRGINIA...TO AROUND SALISBURY AND OCEAN CITY IN SOUTHEAST MARYLAND. PERSONS MOST AT RISK DURING THUNDERSTORMS ARE THOSE WHO ARE OUTDOORS. ONCE THUNDER IS HEARD...STAY AWAY FROM TALL TREES...BODIES OF WATER...HILLTOPS OR OPEN FIELDS. MOVE TO A SAFE LOCATION IMMEDIATELY SUCH AS A BUILDING OR CAR. STAY TUNED TO NOAA WEATHER RADIO...OR OTHER MEDIA OUTLETS...FOR FURTHER STATEMENTS AND POSSIBLE WATCHES AND WARNINGS. 25
Special weather statement, Jun 18, 2:30 PM EDT, 14 minutes before
MDZ021>025-VAZ048-049-060>100-190100- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD, VA 230 PM EDT SUN JUN 18 2000 ...SEVERE THUNDERSTORM WATCH NUMBER 462 IS IN EFFECT UNTIL 9 PM EDT FOR THE VIRGINIA PIEDMONT...SOUTHCENTRAL VIRGINIA...NORTHERN PENINSULA..MIDDLE NECK...THE DELMARVA PENINSULA AND HAMPTON ROADS AREA... THE SEVERE THUNDERSTORM WATCH INCLUDES THE FOLLOWING LOCATIONS... IN VIRGINIA... ACCOMACK AMELIA BRUNSWICK CAROLINE CHARLES CITY CHESTERFIELD CUMBERLAND DINWIDDIE ESSEX FLUVANNA GLOUCESTER GOOCHLAND GREENSVILLE HENRICO ISLE OF WIGHT JAMES CITY KING AND QUEEN KING WILLIAM LANCASTER LOUISA LUNENBURG MATHEWS MECKLENBURG MIDDLESEX NEW KENT NORTHAMPTON NORTHUMBERLAND NOTTOWAY POWHATAN PRINCE EDWARD PRINCE GEORGE RICHMOND SOUTHAMPTON SURRY SUSSEX WESTMORELAND YORK INCLUDING THE INDEPENDENT CITIES OF... CHESAPEAKE COLONIAL HEIGHTS EMPORIA FRANKLIN HAMPTON HOPEWELL NEWPORT NEWS NORFOLK PETERSBURG POQUOSON PORTSMOUTH RICHMOND SUFFOLK VIRGINIA BEACH WILLIAMSBURG IN MARYLAND... DORCHESTER SOMERSET WICOMICO WORCESTER INCLUDING THE MARINE AREA... CHESAPEAKE BAY FROM SMITH POINT TO CAPE HENRY ATLANTIC COASTAL WATERS UP TO 20 NM FROM FENWICK ISLAND TO THE NC/VA BORDER A COLD FRONT WILL APPROACH FROM THE NORTHWEST THIS EVENING. WITH VERY WARM AND UNSTABLE AIR ENTRENCHED ACROSS THE MID ATLANTIC REGION...THUNDERSTORMS WILL DEVELOP AHEAD OF THIS FRONT THIS AFTERNOON AND EVENING ACROSS THE AREA. ANY OF THE THUNDERSTORMS WILL BE CAPABLE OF PRODUCING LARGE HAIL...WIND GUSTS IN EXCESS OF 55 MPH...VERY HEAVY RAIN...FREQUENT CLOUD TO GROUND LIGHTNING. PERSONS MOST AT RISK DURING THUNDERSTORMS ARE THOSE WHO ARE OUTDOORS. ONCE THUNDER IS HEARD...STAY AWAY FROM TALL TREES...BODIES OF WATER...HILLTOPS OR OPEN FIELDS. MOVE TO A SAFE LOCATION IMMEDIATELY SUCH AS A BUILDING OR CAR. STAY TUNED TO NOAA WEATHER RADIO AND/OR LOCAL MEDIA FOR LATER STATEMENTS AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. SKYWARN ACTIVATION IS REQUESTED AT THIS TIME. SHADE
The office that day
Everything else NWS Wakefield, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 18, 5:08 PM EDT | Severe Thunderstorm Warning | AKQ | Gloucester, Mathews | 37 min |
| Jun 18, 5:22 PM EDT | Severe Thunderstorm Warning | AKQ | York | 23 min |
Nearby
Severe Thunderstorm Warnings in Virginia, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.